Jump to content




Photo

No choice but to quit Cymbalta


  • Please log in to reply
3 replies to this topic

#1 QueenTimely

QueenTimely

    Good Friend

  • Members
  • PipPipPipPip
  • 104 posts
  • LocationItaly, at present. Australia, usually. New York, originally!
  • why_joining:
    I am currently on Cymbalta after many years of other drugs including Zoloft, Wellbutrin and Effexor. I had a terrible experience coming off of Effexor that resulted only in my going back on, then changing to Cymbalta. I feel, at this point, that the drugs are causing as many problems as the initial depression did, and am looking at the possibility of coming off but am living this year in rural Italy and need some real support in considering this possibility and its consequences.

Posted 05 February 2010 - 04:06 AM

You've come to the right place. I'm so sorry for your symptoms, but you can see you are not alone. I cannot tell you what to do, of course. I can understand not wanting to go back to your doctor for more samples. If you could, I'd say: by all means, go back on for a little while, at a low dose, and taper off properly. You could contact the company directly for free samples and explain your situation. This is not your fault. I've also heard that one of those US talk show hosts has a project for this -- an African American man. Maybe Google it.

Anyway, the other thing I can recommend is to contact a homeopath or naturapath. I'm getting some help from some remedies in my taper but it's not perfect. Good luck.

#2 friskykitty

friskykitty

    Newbie

  • Members
  • Pip
  • 9 posts
  • why_joining:
    share my story

Posted 05 February 2010 - 08:41 AM

I definitely think you should let your doc know what is going on. Have you considered prozac? It comes generic now and is really cheap. Also, consider finding a free clinic to help you with the cost of medications. Big Hugs and good luck.

#3 MaureenV

MaureenV

    God-like

  • Members
  • PipPipPipPipPipPipPipPip
  • 1,001 posts
  • LocationMelbourne, Australia
  • why_joining:
    Am trying to get off Cymbalta 30mg and wondering about brain zaps.

Posted 05 February 2010 - 06:15 PM

Thank you QueenTimely and friskykitty. I actually broke down and called my doctor to leave a message. His nurse practitioner called me back and told me she had some free samples to give give me but she didn't think the withdrawal symptoms could be "that bad" because her drup book didn't mention it. If only she could have spent a day in my shoes. I am back on Cymablta 60mg for a week then on to 30mg for the next three weeks doing 30mg for a weeks then doing 30mg every other day and finally 30mg every third day until I stop. These are the extened release capsuls. I'm hoping I am not just reintroducing the medicine into my body when I do the every other day plan causing more complications.
Thank you both for your reply and advise. I'll keep you informed as to how things go with me.

Mark




Mark, hate to tell you this, but the medical profession is yet to learn that the every other day thing is the worst way to try to come off some of these drugs. Cymbalta is out of your system on the second day, then re-introduced on the third. Those who've tried this way have mostly found it as good as useless.

Many don't have too much of a problem going from 60 to 30, and if I were you, and knowing what I do now, I'd be tempted to take less than 60 (your body has started to adjust to the lack of Cymbalta - you may now only need 45, 50, 55mg) then taper down by taking a dose EVERY SINGLE DAY.

regards, Maureen.

#4 Junior

Junior

    Like a Family Member

  • Members
  • PipPipPipPipPipPipPip
  • 807 posts
  • LocationMelbourne, Australia
  • why_joining:
    I am a sufferer of depression and GAD.

Posted 08 February 2010 - 05:51 AM

Hi Mark

Wow you've had a rough time of things lately. I can't even begin to imagine how hard it must have been coming off alcohol and then a benzo. I've heard benzo withdrawal is hell. Good for you for having come this far.

Sorry about your divorce. I wonder how much your journey with meds contributed to it? You might find this site of interest http://ssristories.c...hp?sort=what&p=

In terms of your Cymbalta withdrawal, Maureen is right. A slow taper is the best way to go. With antidepressants it's not about detoxing, it's about allowing the brain a chance to return to its pre-med way of functioning. Doing it slowly allows for a better quality of life and less severe withdrawal effects. I've also heard people say that it produces a better long-term outcome than going cold turkey.

Good luck, whatever you decide
Junior



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users